I got put on insulin injections today by my doctor

realsis77
By realsis77 Latest Reply 2010-08-24 13:22:35 -0500
Started 2010-08-19 16:43:44 -0500

Hello everyone! I just got back from my doctors office and my doctor wants me to control the high BG spikes I've been having with insulin injections. I don't know how I feel about this. Of course I will be following the doctors instructions. I am on a "sliding scale" dose. I just wanted to let everyone know what's new with my diabetic treatment. I still will be taking my meds everyday. When I get the spikes is when I inject the insulin. Wish me luck on this! I just need a little encouragement! Thanks everybody!


29 replies

retta 1
retta 1 2010-08-24 13:22:35 -0500 Report

i think we all end up on insulin eventually but they put me on it right away(humilin)then they changed it to lantus which is a long acting one.i don't like the shots but i do it every nite.doc,did change the dosage from 10 to 5 and its going ok.what i really don't like is the fish oil pills.horse pills,suppose to take 4 a day all at once but i find it easier to take two in am and 2 at lunch time.hang in there

zeeborock
zeeborock 2010-08-23 21:25:08 -0500 Report

I'm still new to this site and I'm amazed at how many different story's out there. Im currently on a sliding down scale my sugars mainly run normal now I hope to be off this stuff next year hang in there I have some idea's why our sugars run high and it has a lot to do with sugarless items… it might not be such a good thing as they say it is…

cc9
cc9 2010-08-23 09:16:44 -0500 Report

A positive attitude goes a long way in the battle of controlling our sugars. I was put on Lantus 18mths ago and i hated being on it initially. It didnt help matters being resentful for me as it created more stress. However in the last four months, i decided i was going to watch my food intake and walk. I walk about
4miles -10 miles and that has had my morning numbers being lower than it had been for a long time. My endocrinologist wants to get me off Lantus and she believes I can. This morning my bsl was 5.1.
I also see a naturopath and am taking supplements which has helped as well. Dont give up hope because you can manage your bsl. Research and keep an open mind and hopefully you will also find out what works for you. Good luck.

ston3xc
ston3xc 2010-08-22 10:03:16 -0500 Report

Watching your diet is going to be key with controlling high blood sugar. Anything that turns into glucose quickly after you eat it will spike your bs. Just taking the insulin whenever you spike is not controlling your diabetes. You are checking on a meter, right? Thats how you use the sliding scale. Insulin is not that bad, I've been on it since 1989, but it is only a crutch, and not a cure. Good luck!

honeybunny464
honeybunny464 2010-08-21 21:58:43 -0500 Report

Of course, I wish you the best of luck. I am on Lantus and Humalog, sliding scale. Big problem for me. I am very brittle. What works today may not work tomorrow, even if I do the same things, take the same amount of insulin, and eat the same food at the exact same time. My numbers sometimes are not even close! There is no majic formula. There are so many variables: stress level, amount of activity, food eaten at different times all play a big part of your blood sugar and how much insulin you should take. Hard time for me…and nobody seems to be able to help me. I basically have to 'wing' it and play it by ear. Any advice out there? I have been diabetic for about 25 years!

supermandown
supermandown 2010-08-20 17:05:33 -0500 Report

I hope it helps and makes you feel better. Yea 296 is awfully high I've had a couple of high ones in the 290 mark when I first found out I have Diabetes. but with me starving my self and keeping to strict diet I've had the luck of keeping in down as of late. You can beat this as long as you keep positive. Good luck pretty lady.

realsis77
realsis77 2010-08-23 14:11:23 -0500 Report

Thank you so much! Its strange I'll get good food and still my BG raises into 200 range! I mean turkey, wheat noodles ect. Its so hard to figure out what to eat! I haven't had to give the injections for two days now so that's good!

RAYT721
RAYT721 2010-08-19 18:18:44 -0500 Report

Hopefully the insulin treatment will help you with the management of the out of control glucose readings that you've been having and will be able to keep things under control and without the sleepiness you've had mentioned to us. That will give you more awake time to share friendship, information, questions, answers, humor, stories and your LIFE with us. Love ya!!!

Harlen
Harlen 2010-08-19 18:15:54 -0500 Report

You got it
Whats your scale???
always check you BS 1 hr an 2 hr after injecting you dont know how you may react to it
Best wishes
Harlen

realsis77
realsis77 2010-08-19 18:56:22 -0500 Report

Hi harlen my scale is 150-200 is 2units, 200-250 is 4 units, 251-300, 6 units, 301-350 8 units 350 and above 30 units. That's it! :)I'll let you know my reaction to it. Its called humuln.

newbie51
newbie51 2010-08-19 17:55:42 -0500 Report

I have been on insulin for 16 years with the sliding scale. Then last year I was given a correction method because the sliding scale was so confusing for me. The hardest part IS the fingersticks. Good luck with it and take care of yourself.
Judith

dannyvawn
dannyvawn 2010-08-20 14:20:10 -0500 Report

Have you ever tried the forearm? I play guitar and it caused a lot of problems and about 3 months ago I started checking my BS on my forearm. I love it.

Mama Dee
Mama Dee 2010-08-19 17:51:59 -0500 Report

Happy day realsis,
Just wanted to let you know that God says everything is going to be alright. Take one day @ a time one step @ a time, remember that only God & you are in control of your days & your life not diabetes it's just passing by. Be lbessed & stay favored in the name of Jesus.

Working 4 Jesus & Loving it.
Mama Dee

MAYS
MAYS 2010-08-19 17:30:37 -0500 Report

Fear of the unknown is one of our greatest enemies.
I am glad to know that all is well with you, and will only get better as time goes on.
We are here for you, and will always be, best of luck (skill) to you!

~Mays~

swanslake54
swanslake54 2010-08-19 16:48:45 -0500 Report

I resisted taking insulin for so long, surprisingly it wasn't as bad as I had imagined. The worst part is the fingerstick.

realsis77
realsis77 2010-08-19 19:04:31 -0500 Report

Yes its going to take getting used to that's for sure! After. Awhile I'm sure I'll get used to it I'm just a little scared right now! :)

roshy
roshy 2010-08-20 16:11:35 -0500 Report

try think that the needle is a gift rather then a burden!! its going to help you live a healthier life !! and each day it gets easier and easier to take your injection and the less anxiety you will have!!

Best of luck my friend!